Drought, Red River
- When
- October 25, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Red River forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.621, -95.050 (the zone’s center; the record gives no point)
After a wet August of 2016, September was a relatively dry month for the northern half of Northeast Texas with areal rainfall amounts generally below two inches for the month. October of 2016 continued this trend with the same portions of Northeast Texas having seen less than 1 inch.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
After a wet August of 2016, September was a relatively dry month for the northern half of Northeast Texas with areal rainfall amounts generally below two inches for the month. October of 2016 continued this trend with the same portions of Northeast Texas having seen less than 1 inch. Conditions began to worsen by the latter half of the month with several counties across the northern half of Northeast Texas being classified with D2 Severe Drought conditions on Oct. 25th and continuing beyond the month of October.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 24, 10:58 PM CST, 1 hour 2 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 1158 PM CDT Mon Oct 24 2016 .AVIATION... VFR conditions will continue through the 24/06Z TAF period. The high based AC/cirrus associated with a weak shortwave has shifted S of the I-20 terminals as of late evening...with SKC expected through the overnight hours. Given the low temp/dewpoint depressions and light winds...could see some patchy FG develop overnight...with development already underway near ASL/MNE and ELD. Did include tempo mention with vsby restrictions in patchy FG at all but the TYR/SHV terminals...with any FG development expected to lift by 14-15Z. Some cu redevelopment may also occur from Wrn LA N into SW AR/extreme Ern TX/SE OK overnight...with another diurnal sct cu field expected to develop once again over E TX/SW AR/SE OK by 18Z...diminishing by 00Z. Will also see an increase in thin cirrus from the W by mid to late morning...which will thicken late in the day/evening ahead of the next shortwave that will approach from the W. Light S or LT/VRB winds will continue through the TAF period. /15/ && .PREV DISCUSSION... /issued 942 PM CDT Mon Oct 24 2016/ DISCUSSION... Very isolated showers or sprinkles continue to move southeast through Deep East Texas, but radar loops indicate this activity is dissipating. Precip is likely very elevated as observations are reporting no clouds below 12 kft. The lack of rain being reported by the obs sites also suggest any precip is evaporating before reaching the surface. Given these factors, any mention of rain was removed from the grids for the remainder of tonight. Overnight low temperatures were also lowered by a couple of degrees for some locations in East Texas where skies are currently clear, which should aid in cooling tonight. Updated products have been sent. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 56 81 55 82 / 0 0 0 10 MLU 51 83 53 83 / 0 0 0 10 DEQ 55 79 53 79 / 0 0 10 20 TXK 56 79 54 80 / 0 0 0 10 ELD 51 79 51 80 / 0 0 0 10 TYR 60 81 60 82 / 10 0 0 10 GGG 58 80 56 82 / 10 0 0 10 LFK 57 81 54 82 / 10 0 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1142 AM CDT MON OCT 24 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1142 AM CDT MON OCT 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. VII
The national radar mosaic for the moment the first event began.
8 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, October 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 660930, 660931, 660932, 660933, 660934, 660935, 660936, 660937.